Lepra tip 2 reaksiyonlarında talidomid tedavisinde ilaç yan etkisi olarak ikincil eosinofili: zorunlu bir sorumluluk

İmmunsüpresif ve modülatör ilaçların yan etkisi olarak eozinofili bildirimi konusunda sınırlı veri mevcuttur. Bu yazıda lepra reaksiyonu nedeniyle talidomid ile tedavi edilen, talidomide bağlı eozinofili gelişen 40 yaşında bir erkek hasta sunulmuştur. Talidomid tedavisi sırasında eozinofil sayısı yükseldi ve hastanın tedavi dışında olduğu dönemlerde azaldı. Talidomide bağlı advers bir olay olarak eozinofili, bir türdeş Lenalidomid vakası dışında nadiren tarif edilmiştir. Bu olgu, talidomid ile eozinofili arasında açık bir nedensel ilişki olduğunu göstermektedir. Bu olgu bağlamında, benzer tedaviyi alan hastaların izlenmesi olası tıbbi hizmetlerin kalitesini ve hasta bakımını artırarak hastanın acı çekmesine neden olmadan önce olası herhangi bir yan etkiyi  tespit etmek ve önlemek için arttırılabilir. . Bu şekilde mevcut olguda yaşam kalitesi iyileştirildi ve yönetildi.

Eosinophilia as an adverse drug reaction secondary to thalidomide therapy in Lepra type 2 reactions: a mandate responsibility

Limited data are available on eosinophilia as a drug adverse event with immunosuppressant and modulator. We report a case  of 40 year old male patient treated with thalidomide for lepra reaction developed thalidomide induced eosinophilia. Eosinophil count rose during thalidomide treatment and decreased in the periods when the patient was off the treatment. Eosinophilia as an adverse event due to thalidomide has been described rarely except in a case of congener Lenalidomide. This case shows a clear temporal relationship between thalidomide and eosinophilia. With reference to this case, monitoring of patients receiving similar treatment can be increased to detect and prevent any possible adverse drug reactions before it adds up to the suffering of the patient in turn improving the quality of medical services and patient care as well. Thus the quality has been improved and managed in the current case.

Kaynakça

1) Tefferi A, Patnaik MM, Pardanani A. Eosinophilia: secondary, clonal and idiopathic. British Journal of Haematology 2006 June; 133(5):468-492.

2) Simon D, Simon HU. Eosinophilic disorders. The Journal of Allergy and Clinical Immunology 2007 June; 119(6): 1291-1300.

3) Walker SL, Waters MFR, & Lockwood, DNJ. The Role of Thalidomide in the Management of Erythema Nodosum Leprosum. Lepr Rev 2007 September; 78(3):197-215.

4) Tilluckdharry L, Dean R, Farver C, and Ahmad M. Thalidomide-related eosinophilic pneumonia: a case report and brief literature review. Cases Journal 2008 September; 1(1): 143.

5) Pretz J, Medeiros BC. Thalidomide –induced pneumonitis in a patient with plasma cell leukaemia: no recurrence with subsequent lenalidomide therapy. American Journal of Haematology 2009 July; 84(10): 698-699.

6) Foti C, Antelmi A, Mazzocca A, et al. Drug reaction with eosinophilia and systemic symptoms caused by lenalidomide. European Journal of Dermatology 2012 Nov-Dec; 22(6):799-800.

7) Sekiguchi Y, Shimada A. et al. Patient with refractory multiple myeloma developing eosinophilia after lenalidomide treatment and lung cancer 9 months later: case report and review of the literature. Indian Journal of Haematology and Blood Transfusion 2014 Sep; 30(1): 264–270.

8) Tas S, Simonart T. Management of drug rash with eosinophilia and systemic symptoms (DRESS syndrome): an update. Dermatology 2003;206(4):353-6

9) Naranjo CA, Busto U, Sellers EM. et al. (1981). A method for estimating the probability of adverse drug reactions. Clinical Pharmacology and Therapeutics 1981 Aug; 30(2):239-45.

10) Richter J, Neparidze N, Zhang L et al. Clinical regressions and broad immune activation following combination therapy targeting human NKT cells in myeloma. Blood, 2013 Jan 17; 121(3):423-30.

11) Strauss, J. & Greeff, O. B. W. (2015). Excipient-related adverse drug reactions: a clinical approach. Current Allergy & Clinical Immunology 2015 March; 28(1):25-26.

12) Vilaplana, E, V et al. (2018). Eosinophilia secondary to lenalidomide therapy. Journal of Clinical Pharmacy and Therapeutics 2018 Apr; 43(2):273-275.

Kaynak Göster

MLA Thangaraju, P , Venkatesan, S , Chandu, D , Varthya, S . "Eosinophilia as an adverse drug reaction secondary to thalidomide therapy in Lepra type 2 reactions: a mandate responsibility" . Cukurova Medical Journal 44 (2019 ): 1506-1510 <https://dergipark.org.tr/tr/pub/cumj/issue/42408/517430>